Alert archive / Iowa / Wind Advisories in 2013

Wind Advisory 2, NWS Quad Cities, IA

February 10, 201321 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Feb 10, 2013, 7:28 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 7:28 PM CST (01:28 UTC)
Expired
Feb 11, 2013, 3:00 PM CST
In force
20 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WWUS73 KDVN 110128
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
728 PM CST SUN FEB 10 2013

...VERY WINDY CONDITIONS EXPECTED THROUGH EARLY MONDAY AFTERNOON...

.LOW PRESSURE MOVING INTO THE GREAT LAKES WILL BRING VERY WINDY
CONDITIONS TO THE REGION OVERNIGHT THROUGH MONDAY AFTERNOON...WITH
WINDS SUSTAINED AROUND 30 MPH...AND FREQUENT WIND GUSTS TO 40 TO
45 MPH. WINDS WILL INCREASE THROUGH MIDNIGHT TO THESE LEVELS...AND
REMAIN HIGH THROUGH EARLY MONDAY AFTERNOON. 

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110930-
/O.NEW.KDVN.WI.Y.0002.130211T0128Z-130211T2100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
728 PM CST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST MONDAY.

* TIMING...LATE THIS EVENING THROUGH EARLY MONDAY AFTERNOON.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...HIGH PROFILE VEHICLES WILL FIND TRAVEL
  DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU
ARE TRAVELING OR WORKING OUTDOORS.

&&

$$
4 follow-up statements
392 
WWUS73 KDVN 110914
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
314 AM CST MON FEB 11 2013

...VERY WINDY CONDITIONS EXPECTED INTO MONDAY AFTERNOON...

.VERY WINDY CONDITIONS WILL CONTINUE TODAY BEHIND A LOW PRESSURE
SYSTEM MOVING THROUGH THE GREAT LAKES. SUSTAINED WINDS AROUND 30
MPH...AND FREQUENT WIND GUSTS TO 40 TO 50 MPH ARE EXPECTED. THE
WIND WILL DIMINISH TO 20 TO 30 MPH BY LATE THIS AFTERNOON.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111715-
/O.CON.KDVN.WI.Y.0002.000000T0000Z-130211T2100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
314 AM CST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THROUGH EARLY MONDAY AFTERNOON.

* WINDS...WEST 25 TO 35 MPH WITH 40 TO 50 MPH GUSTS.

* IMPACTS...HIGH PROFILE VEHICLES WILL FIND TRAVEL DIFFICULT... 
  ESPECIALLY ON NORTH TO SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS.

&&

$$
217 
WWUS73 KDVN 111354
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 AM CST MON FEB 11 2013


IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112100-
/O.CON.KDVN.WI.Y.0002.000000T0000Z-130211T2100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
754 AM CST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THROUGH EARLY MONDAY AFTERNOON.

* WINDS...WEST 25 TO 35 MPH WITH 40 TO 50 MPH GUSTS.

* IMPACTS...HIGH PROFILE VEHICLES WILL FIND TRAVEL DIFFICULT...
  ESPECIALLY ON NORTH TO SOUTH ROADS. ALONG THE HIGHWAY 20
  CORRIDOR THIS MORNING...THE STRONG WINDS WILL CAUSE BLOWING AND
  DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A MILE
  IN RURAL AREAS. DRIFTING SNOW WILL CREATE PATCHES OF SNOW AND
  ICE ON AREA ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS.

&&

$$
292 
WWUS73 KDVN 111629
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1029 AM CST MON FEB 11 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112100-
/O.CON.KDVN.WI.Y.0002.000000T0000Z-130211T2100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1029 AM CST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THROUGH EARLY MONDAY AFTERNOON.

* WINDS...WEST 25 TO 35 MPH WITH 40 TO 50 MPH GUSTS.

* IMPACTS...HIGH PROFILE VEHICLES WILL FIND TRAVEL DIFFICULT... 
  ESPECIALLY ON NORTH TO SOUTH ROADS. ALONG THE HIGHWAY 20 
  CORRIDOR THIS MORNING...THE STRONG WINDS WILL CAUSE BLOWING 
  AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN 
  A MILE IN RURAL AREAS. DRIFTING SNOW WILL CREATE PATCHES OF 
  SNOW AND ICE ON AREA ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS.

&&

$$
885 
WWUS73 KDVN 112101
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CST MON FEB 11 2013

...WINDS SLOWLY DIMINISHING...


IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112215-
/O.EXP.KDVN.WI.Y.0002.000000T0000Z-130211T2100Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
301 PM CST MON FEB 11 2013

...WIND ADVISORY HAS EXPIRED...

WINDS ACROSS THE AREA HAVE DIMINISHED CONSIDERABLY SINCE LATE
MORNING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH CAN
BE EXPECTED THE REMAINDER OF THE AFTERNOON.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 5:31 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 10, 5:31 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
531 PM CST SUN FEB 10 2013

.AVIATION...
DEEP LOW PRESSURE WILL MOVE FROM SOUTHERN MN INTO THE NORTHERN
GREAT LAKES BY MONDAY MORNING. DRIER AIR MOVING IN WILL CONTINUE
THE SHORT TERM IMPROVEMENT ON CONDITIONS TO VFR FOR A TIME LATE
AFTN/EARLY EVE AT KBRL...KCID AND KMLI... WHILE KDBQ LIKELY TO
IMPROVE TO MVFR. POTENTIAL FOR BAND OF SCATTERED SHOWERS ANY VFR
CONDITIONS TO BE RELATIVELY SHORT-LIVED AS MORE LOW CLOUDS WITH
MAINLY MVFR TO IFR CIGS WRAP IN AROUND DEPARTING LOW PRESSURE
TONIGHT. THESE CLOUDS MAY ALSO BE ACCOMPANIED BY LIGHT RAIN
CHANGING TO SNOW BY LATE EVENING ESPECIALLY NORTH OF I-80... WITH
OCCASIONAL LIGHT SNOW OR FLURRIES POSSIBLE OVERNIGHT THROUGH MON
AM. STEEP LOW LEVEL LAPSE RATES AND TIGHT PRESSURE GRADIENT LOOK
TO BE SUPPORTIVE OF NEAR ADVISORY CRITERIA WINDS DEVELOPING TNGT
FROM SW AND W... WITH WINDS SUSTAINED AT TIMES CLOSE TO 30 MPH AND
GUSTING AROUND 40 MPH CONTINUING THROUGH MONDAY MORNING. THESE
WINDS COUPLED WITH ANY FALLING SNOW COULD RESULT IN PERIODS OF
VISIBILITIES AROUND 1 MILE OR POSSIBLY LOWER FOR BRIEF PERIODS.
WINDS WILL BE SOUTHWEST IN DIRECTION THIS EVENING...THEN AFTER
MIDNIGHT...SHOULD BE PRIMARILY NORTHWESTERLY IN ALL
SITES...CONTINUING THROUGH MONDAY AFTERNOON.
ERVIN/MM

&&

.PREV DISCUSSION... /ISSUED 332 PM CST SUN FEB 10 2013/

SYNOPSIS...
DEEP OCCLUDED SFC CYCLONE WAS LOCATED OVER NORTHWEST IA NORTH OF
KSUX. NORTHWEST OF CYCLONE SIGNIFICANT SNOW WITH BLIZZARD
CONDITIONS BEING FOUND FROM WESTERN NE TO WESTERN MN... WHILE
QUITE THE VARIABLE WX ACROSS OUR CWA ATTM RANGING FROM POCKETS OF
DENSE FOG...DRIZZLE AND WIDESPREAD LOW CLOUDS WITH TEMPS IN THE
U30S TO NEAR 40 DEGS OVER NORTHERN SECTIONS TO MAINLY SUNNY SKIES
AND MILD TEMPS IN THE 50S OVER SOUTHWEST SECTIONS ALONG WITH STRONG
GUSTY WINDS 20-30+ MPH. WATER VAPOR IMAGERY SHOWS DRY SLOT SWEEPING
THROUGH CWA WHICH HAS SHUT DOWN PCPN... EXCEPT FOR FEW LINGERING
AREAS OF DRIZZLE NORTH.

SHORT TERM...TONIGHT AND MONDAY...
STRONG WINDS WITH POTENTIAL FOR WIND ADVISORY... AND PCPN CHCS ARE
THE MAIN CONCERNS.

DEEP SFC LOW OVER NORTHWEST IA WILL MOVE E/NE INTO NORTHERN GREAT
LAKES BY MON AM. DRY SLOT WILL CONTINUE TO PASS QUICKLY WITH
DECREASING CLOUDS FOR A TIME LATE THIS AFTN/VERY EARLY EVE MAINLY
NEAR TO SOUTH OF HWY 30. COULD SEE ARCING BAND OF A FEW SHOWERS
DEVELOP REST OF AFTN AND SWEEP THROUGH MOSTLY N/W OF QUAD CITIES.
CLOUDS IN WRAP AROUND THEN LOOK TO OVERSPREAD REST OF THE AREA
THIS EVE AND LINGER INTO MON. MORE WIDESPREAD WRAP AROUND PCPN
LOOKS TO SWEEP THROUGH THIS EVE MAINLY ALONG/N OF KFFL-KMLI-KSQI
LINE. INITIALLY ANTICIPATE RAIN WITH THIS BUT CONTINUED COLD
ADVECTION WILL EVENTUALLY RESULT IN TRANSITION TO SNOW BY LATE
EVE AND JUST BEYOND MIDNIGHT FROM WEST TO EAST. AFTER MIDNIGHT
AND THROUGH MONDAY AM WILL CONTINUE CHC FOR OCCASIONAL LIGHT SNOW
OR FLURRIES NORTH OF HWY 30... WITH VERY LITTLE TO NO ACCUMS.
TIGHT PRESSURE GRADIENT AND STEEP LOW LEVEL LAPSE RATES WILL
BRING STRONG GUSTY WINDS FROM SOUTHWEST AND WEST TNGT THROUGH MON.
THESE WINDS IN SOME LOCATIONS COULD REACH OR POSSIBLY JUST EXCEED
ADVISORY CRITERIA...MAINLY FOR THE SUSTAINED SPEEDS WHICH COULD BE
AROUND 30 MPH AT TIMES WHILE GUSTS COULD OCCASIONALLY NEAR 40 MPH.
IN ADDITION WITH COLD ADVECTION KICKING IN LATER TNGT THIS COULD
BE JUST WHAT PUSHES WINDS TO MORE WIDESPREAD LOW END ADVISORY
CRITERIA... BUT THEN ALSO BATTLE WITH IT BEING NIGHTTIME
AND TYPICALLY NOT FAVORED FOR STRONGEST WINDS. BOTTOM LINE... WHILE
CANT RULE OUT NEEDING AN ADVISORY PORTIONS OF CWA NEXT 12-18 HRS
JUST TOO MUCH UNCERTAINTY ATTM.

TEMPS MANY AREAS TO CONTINUE RISING THROUGH 00Z-03Z BEFORE FALLING
BACK. WITH CLOUDS AND BASED ON UPSTREAM READINGS SIDED TOWARD
WARMER SIDE OF GUIDANCE OR JUST ABOVE FOR LOWS TNGT. MON...TEMPS
NOT EXPECTED TO WARM MUCH WITH CLOUDS AND CONTINUED COLD ADVECTION.
EXCEPTION MAY BE SOUTHERN CWA WHERE BEST POTENTIAL TO SEE AT LEAST
PARTIAL CLEARING BY AFTN WHICH COULD PUSH TEMPS TO NEAR 40 OR EVEN
L40S WITH ENOUGH SOLAR INSOLATION.     05

LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT THROUGH WEDNESDAY...A FEW LINGERING FLURRIES POSSIBLE
IN THE NORTHEASTERN CWA MONDAY EVENING...BEFORE SOME CLEARING
COMMENCES FROM THE WEST AND LOBE OF SFC RIDGING PRESSES ACRS THE
AREA. WINDS TO SUBSIDE SOME TOO AS EVENING PROGRESSES...LOWS
DIPPING INTO THE UPPER TEENS TO MID 20S BY TUE MORNING. PASSING SFC
RIDGE AHEAD OF INCOMING SFC TROF ASSOCIATED WITH BUILDING UPPER
MIDWEST L/W TROF...TO INDUCE BACKING LLVL RETURN FLOW AND WARMING...
TUE HIGHS IN THE UPPER 30S TO LOWER 40S SOUTH OF I80. SFC TROF TO
PASS TUE NIGHT...LOW TEMPS OCCURRING ON IT/S BACKSIDE AROUND DAWN WED
MORNING AFTER BEING HELD UP MUCH OF THE NIGHT IN BOUNDARY LAYER
SOUTH-WESTERLIES. ON WED...LATEST RUN MEDIUM RANGE SOLUTIONS CONTINUE
TO SHOW UNPHASED ACTIVE SOUTHERN STREAM EJECTING OUT A STORM SYSTEM
WELL TO THE SOUTH ACRS THE DEEP SOUTHERN PLAINS AND ACRS OVER TO
THE GULF STATES. GULF OF AK ORIGIN WAVE WILL RIDGE RIDE AND DUMP
DOWN THE NORTHERN PLAINS/UPPER MS RVR VALLEY CLIPPER STYLE WED
NIGHT INTO THU MORNING. LLVL WARM DRAW AHEAD OF THIS FEATURE TO
BOOST WED HIGHS LOCALLY INTO THE 40S ACRS MOST OF THE DVN CWA BY
LATE AFTERNOON...THE SOUTHERN CWA WELL INTO THE 40S/MID-UPPER 40S.
WED NIGHT...ELEVATED WARM AIR ADVECTION WING OF PRECIP ASSOCIATED
WITH INCOMING CLIPPER WILL LOOK TO REMAIN OFF TO THE NORTHWEST OF
THE LOCAL FCST AREA...TAKING INTO ACCOUNT LATEST MODEL HANDLING OF
THIS FEATURE.

THURSDAY AND FRIDAY...AS FOR CONTINUED PHASING ISSUES WITH RESPECT TO
THE DIGGING CLIPPER LOW THIS PERIOD INTO THE WESTERN GRT LKS...
MEDIUM RANGE MODEL TRENDS CONTINUE WITH A NORTHERN BIAS WITH THE
FEATURE RIPPLING ALONG LIKELY MORE SUPPORTIVE LLVL BAROCLINICITY ACRS
MN INTO WI. THUS THU COULD REMAIN LARGELY DRY AND SEASONABLY
MILD...WITH MAYBE A FEW SHOWERS MAKING IT INTO THE NORTHERN THIRD OR
QUARTER OF THE CWA BY MID AFTERNOON. ONGOING LOW TO MID LEVEL WARM
AIR ADVECTION/DRAW UP ACRS THE CWA INTO THE SYSTEM MAY MAKE FOR
MAINLY A RAIN OR A RAIN-SNOW MIX AT WORST UNTIL AFTER SUNSET THU
EVENING. IN-WRAPPING TOP-DOWN COOLING AND COLD CONVEYOR BEHIND
PASSING LOW TO EVENTUALLY TURN VERTICAL PROFILE INTO ONE SUPPORTIVE
OF SNOW SHOWERS AS THU NIGHT PROGRESSES...BUT MUCH OF LIFT/FORCING
AND THUS THE PRECIP MAY BE EAST OF THE CWA BY THEN. WILL STILL KEEP
CHC POPS FOR LIGHT SNOW SHOWERS GOING THU NIGHT INTO FRI MORNING IN
THE NORTHERN CWA. THE ECMWF REMAINS WEAK WITH THIS SYSTEM AS OPPOSED
TO THE DEEPER GFS SOLUTION...BUT BOTH GENERALLY SUGGEST JUST A LIGHT
PRECIP EVENT FOR MAINLY THE NORTHERN CWA THU NIGHT INTO EARLY FRI.
AS FOR FRI...THE NEW 12Z ECMWF HAS TRENDED TO THE MORE AMPLIFIED
DEEP L/W UPPER TROF PATTERN OF THE GFS ACRS THE WESTERN GRT LKS BUT
STILL NOT QUITE AS COLD AS THE GFS. STILL SOME FLURRIES OR LIGHT SNOW
SHOWERS POSSIBLY TO GET WRUNG OUT ACRS PORTIONS OF THE CWA ON FRI
IN THE TRANSITION PROCESS AND FALLING TEMPERATURES FOR MUCH OF THE
DAY. EVEN WITH MINIMAL OR NO SNOW COVER...EXTENT OF ARCTIC FETCH
AIRMASS/COLD AIR ADVECTION SURGING INTO THE REGION COULD SUPPORT
SINGLE DIGIT LOW TEMPS IN MUCH OF THE CWA BY SAT MORNING.

SATURDAY AND SUNDAY...LATEST RUN ENSEMBLES AND FAVORED MEDIUM RANGE
SOLUTIONS ARE ADVERTISING A COLD SAT AS RE-ENFORCING CANADIAN HIGH
PRESSURE DUMPS DOWN THE EASTERN PLAINS/UPPER MS RVR VALLEY. DEPENDING
ON SNOW COVER/PROBABLY NOT MUCH/...HIGHS MAY BE HELD IN THE MID TEENS
TO LOWER 20S FOR SAT HIGHS. MOST TEMP GUIDANCE IS A BIT MILDER SAT
NIGHT AS OPPOSED TO THE EARLIER FRI NIGHT PROBABLY KEYING ON
MODERATION ALOFT...BUT IT PROBABLY WILL BE JUST AS COLD OR EVEN
COLDER THAN FRI NIGHT WITH SFC RIDGE OVERHEAD AND SFC WIND DECOUPLE.
LOW TO MID LEVEL RIDGE COMPLEX TO START TO MIGRATE EASTWARD ON SUNDAY
FOR SOME TEMP MODIFICATION AT THE SFC AND HIGHS IN THE MID 20S TO
LOWER 30S. THIS IN RESPONSE TO A CURRENTLY MESSING LOOKING PHASING
SITUATION TRYING TO OCCUR UPSTREAM AS A LARGE SLUG OF GULF OF AK WAVE
ENERGY PROPAGATES ACRS WESTERN CANADA AND TRIES TO INTERACT WITH
SOUTHWESTERN CONUS TROFFINESS. MANY DETAILS TO EVENTUALLY TO BE
WORKED OUT...BUT THE NEXT MON INTO WED TIME-FRAME WILL HAVE TO BE
WATCHED FOR A POTENTIALLY SIGNIFICANT STORM SYSTEM TO EVENTUALLY COME
TOGETHER AND IMPACT SOME PORTION OF THE MID CONUS.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Feb 10, 1:37 PM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
137 PM CST SUN FEB 10 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111430-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
137 PM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS
NEAR 45 MPH ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND TONIGHT...AS A DEEP LOW PRESSURE SYSTEM PASSES TO THE NORTH
OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST WINDS WILL REMAIN OVER THE AREA MONDAY. WINDS ARE
EXPECTED TO GUST TO 30 TO 40 MPH ESPECIALLY DURING THE
MORNING AND EARLY AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, Feb 10, 1:54 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
154 PM CST SUN FEB 10 2013

IAZ051-052-063>065-067-076>078-087>089-098-099-ILZ025-034-MOZ009-
010-110000-
BENTON-LINN-IOWA-JOHNSON-CEDAR-MUSCATINE-KEOKUK-WASHINGTON-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-HANCOCK-
SCOTLAND-CLARK-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO...
IOWA CITY...TIPTON...MUSCATINE...SIGOURNEY...WASHINGTON...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...OQUAWKA...CARTHAGE...MEMPHIS...KAHOKA
154 PM CST SUN FEB 10 2013

...STRONG WINDS WILL BE DEVELOPING THROUGH LATE AFTERNOON...

STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO
AROUND 40 MPH ARE EXPECTED TO DEVELOP THROUGH LATE AFTERNOON.
DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE EXTRA CAUTIOUS...ESPECIALLY ON EAST-WEST ROADS.
Special weather statement, Feb 10, 3:43 PM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CST SUN FEB 10 2013

IAZ040>042-ILZ001-102345-
BUCHANAN-DELAWARE-DUBUQUE-JO DAVIESS-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
GALENA
343 PM CST SUN FEB 10 2013

...DENSE FOG OVER NORTHEASTERN IOWA AND FAR NORTHWESTERN ILLINOIS...

AREAS OF DENSE FOG HAVE DEVELOPED WITH LOW VISIBILITIES REPORTED
ALONG THE HIGHWAY 20 CORRIDOR. VISIBILITY WILL OCCASIONALLY BE
REDUCED DOWN TO ONE QUARTER OF A MILE OR LESS IN THESE AREAS. THE
WIND WILL SWITCH TO SOUTHWEST AND INCREASE BY EARLY EVENING...
CAUSING THE FOG TO LIFT RAPIDLY.

PEOPLE TRAVELING ALONG THE HIGHWAY 20 CORRIDOR DURING THE NEXT
FEW HOURS SHOULD BE PREPARED FOR GREATLY REDUCED VISIBILITY.

Nearby

Wind Advisories in Iowa, 2013Wind Advisories in Illinois, 2013Wind Advisories in Missouri, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.